MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.The devices were received and evaluated.Visual inspection shows that the thumb screw is broken off in the frame.Based on previous experience the thumb screw gets broken off when the frame is malleted and the mallet accidentally hits the screw.This causes the screw to break.There are no anolmalies noted on the guide.There is not enough evidence to determine if this is the actual root cause of this failure.The reported failure was cold welding with the frame and the guide but this is not possible because the guide is pinned in the frame and will not rotate.This complaint can be confirmed.A check of the manufacturing finished goods records for the reported batch number revealed no anomalies relating to the reported incident.There were (b)(4) devices released for distribution on september 23, 2016.Review of the device history found that 1 device was identified through mrb, for the.1660 +/-.0005 go gage being tight.After reviewing the device was found to be within tolerance and was accepted.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no evidence of manufacturing anomalies related to this complaint.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that during an anterior cruciate ligament acl procedure, it was observed that the thumb screw broke off the customer's rigidfix femoral soft tissue guide frame and it cold welded together with rigidfix femoral rod 10mm.The sales rep stated where the screw broke off stays outside the patient therefore nothing fell in the patient.The procedure was able to be completed with the devices with no patient consequences or delays.The sales rep could not provide a lot number for the femoral rod but stated it is an older device.There was no delay in the surgical procedure as the same devices were used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8275952
Report Number1221934-2018-53965
Device Sequence Number1556817
Product Code LXH
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1